Alert archive / Ohio / Gale Warnings in 2014

Gale Warning 4, NWS Cleveland, OH

January 18, 2014

NWS Cleveland, OH issued this gale warning at Jan 18, 2014, 3:07 PM EST. It took effect at Jan 19, 2014, 11:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 18, 2014, 3:07 PM EST (20:07 UTC)
In effect from
Jan 19, 2014, 11:00 AM EST
Expired
Jan 19, 2014, 9:43 PM EST
In force
11 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

042 
WHUS71 KCLE 182007
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
307 PM EST SAT JAN 18 2014

LEZ061-142>149-162>169-190500-
/O.UPG.KCLE.GL.A.0002.140119T1600Z-140120T0600Z/
/O.NEW.KCLE.GL.W.0004.140119T1600Z-140120T0600Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
307 PM EST SAT JAN 18 2014

...GALE WARNING IN EFFECT FROM 11 AM SUNDAY TO 1 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 1 AM EST
MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: WINDS ARE EXPECTED TO INCREASE FROM THE SOUTHWEST TO 35 
  KNOT GALES SUNDAY AND CONTINUE INTO SUNDAY EVENING. THE 
  EXTREME EAST END OF THE LAKE MAY APPROACH 40 KNOT GALES. WINDS 
  WILL SHIFT TO WESTERLY ON SUNDAY NIGHT AND DIMINISH IN SPEED. 

* WAVES: WAVES IN ICE FREE AREAS ARE EXPECTED TO BUILD TO 8 TO 
  12 FEET SUNDAY AFTERNOON INTO SUNDAY NIGHT.

* DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL LIKELY
  SHIFT CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL LIKELY
  OPEN UP MORE OF THE LAKE THAN IS CURRENTLY ICE FREE. SHIFTING
  ICE FLOES CAN CAUSE ENTRAPMENT OF VESSELS DURING STRONG WIND
  SITUATIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

OUDEMAN
5 follow-up statements
543 
WHUS71 KCLE 190243
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
943 PM EST SAT JAN 18 2014

LEZ061-142>149-162>169-191045-
/O.CON.KCLE.GL.W.0004.140119T1600Z-140120T0600Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
943 PM EST SAT JAN 18 2014

...GALE WARNING REMAINS IN EFFECT FROM 11 AM SUNDAY TO 1 AM EST
MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 11 AM SUNDAY TO 1 AM EST
MONDAY. 

* WINDS: WINDS ARE EXPECTED TO INCREASE FROM THE SOUTHWEST TO 35 
  KNOT GALES SUNDAY AND CONTINUE INTO SUNDAY EVENING. THE 
  EXTREME EAST END OF THE LAKE MAY APPROACH 40 KNOT GALES. WINDS 
  WILL SHIFT TO WESTERLY ON SUNDAY NIGHT AND DIMINISH IN SPEED. 

* WAVES: WAVES IN ICE FREE AREAS ARE EXPECTED TO BUILD TO 8 TO 
  12 FEET SUNDAY AFTERNOON INTO SUNDAY NIGHT. 

* DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL LIKELY 
  SHIFT CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL LIKELY 
  OPEN UP MORE OF THE LAKE THAN IS CURRENTLY ICE FREE. SHIFTING 
  ICE FLOES CAN CAUSE ENTRAPMENT OF VESSELS DURING STRONG WIND 
  SITUATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
793 
WHUS71 KCLE 190929
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
429 AM EST SUN JAN 19 2014

LEZ061-142>149-162>169-191730-
/O.CON.KCLE.GL.W.0004.140119T1600Z-140120T0600Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
429 AM EST SUN JAN 19 2014

...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 1 AM
EST MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 1 AM
EST MONDAY. 

* WINDS: WINDS ARE EXPECTED TO INCREASE FROM THE SOUTHWEST TO 35
  KNOT GALES THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE
  EXTREME EAST END OF THE LAKE MAY APPROACH 40 KNOT GALES. WINDS
  WILL SHIFT TO WESTERLY OVERNIGHT AND DIMINISH IN SPEED.

* WAVES: THE HIGHEST WAVES OF 8 TO 12 FEET WILL OCCUR IN ICE FREE
  AREAS ON THE EXTREME EASTERN END OF THE LAKE. ICE FREE PORTIONS
  OF THE NEARSHORE EAST OF CLEVELAND WILL SEE WAVES OF 5 TO 8
  FEET TODAY.

* DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL LIKELY 
  SHIFT CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL LIKELY 
  OPEN UP MORE OF THE LAKE THAN IS CURRENTLY ICE FREE. SHIFTING 
  ICE FLOES CAN CAUSE ENTRAPMENT OF VESSELS DURING STRONG WIND 
  SITUATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
543 
WHUS71 KCLE 191437
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
937 AM EST SUN JAN 19 2014

LEZ061-142>149-162>169-192245-
/O.CON.KCLE.GL.W.0004.140119T1600Z-140120T0600Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
937 AM EST SUN JAN 19 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY. 

* WINDS: WINDS ARE EXPECTED TO INCREASE FROM THE SOUTHWEST TO 35 
  KNOT GALES THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE 
  EXTREME EAST END OF THE LAKE MAY APPROACH 40 KNOT GALES. WINDS 
  WILL SHIFT TO WESTERLY OVERNIGHT AND DIMINISH IN SPEED. 

* WAVES: THE HIGHEST WAVES OF 8 TO 12 FEET WILL OCCUR IN ICE 
  FREE AREAS ON THE EXTREME EASTERN END OF THE LAKE. ICE FREE 
  PORTIONS OF THE NEARSHORE EAST OF CLEVELAND WILL SEE WAVES OF 
  5 TO 8 FEET TODAY. 

* DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL LIKELY 
  SHIFT CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL LIKELY 
  OPEN UP MORE OF THE LAKE THAN IS CURRENTLY ICE FREE. SHIFTING 
  ICE FLOES CAN CAUSE ENTRAPMENT OF VESSELS DURING STRONG WIND 
  SITUATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

OUDEMAN
329 
WHUS71 KCLE 192032
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
332 PM EST SUN JAN 19 2014

LEZ061-142>149-162>169-200500-
/O.CON.KCLE.GL.W.0004.000000T0000Z-140120T0600Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
332 PM EST SUN JAN 19 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY. 

* WINDS: SOUTHWEST 35 KNOT GALES WILL CONTINUE INTO THIS EVENING.
  THE EXTREME EAST END OF THE LAKE MAY APPROACH 40 KNOT GALES.
  WINDS WILL SHIFT TO WESTERLY OVERNIGHT AND DIMINISH IN SPEED.

* WAVES: THE HIGHEST WAVES OF 8 TO 11 FEET WILL OCCUR IN ICE FREE
  AREAS ON THE EXTREME EASTERN END OF THE LAKE. ICE FREE PORTIONS
  OF THE NEARSHORE EAST OF CLEVELAND WILL SEE WAVES OF 5 TO 8
  FEET.

* DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL LIKELY 
  SHIFT CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL LIKELY 
  OPEN UP MORE OF THE LAKE THAN IS CURRENTLY ICE FREE. SHIFTING 
  ICE FLOES CAN CAUSE ENTRAPMENT OF VESSELS DURING STRONG WIND 
  SITUATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

OUDEMAN
194 
WHUS71 KCLE 200243
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
943 PM EST SUN JAN 19 2014

LEZ061-142>149-162>169-200345-
/O.CAN.KCLE.GL.W.0004.000000T0000Z-140120T0600Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
943 PM EST SUN JAN 19 2014

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE
WARNING. 

WINDS ARE DROPPING BELOW GALE FORCE AND WILL CONTINUE TO DIMINISH
THE REST OF THE NIGHT.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Jan 18, 12:37 PM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Jan 18, 12:37 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1237 PM EST SAT JAN 18 2014

.SYNOPSIS...
A WEAK RIDGE OF HIGH PRESSURE FROM THE LOWER MISSISSIPPI VALLEY
WILL BUILD NORTH TOWARD LAKE ERIE TODAY. A CLIPPER LOW PRESSURE
SYSTEM WILL MOVE FROM THE NORTHERN PLAINS ACROSS THE LOWER OHIO
VALLEY TONIGHT. HIGH PRESSURE FROM THE SOUTH WILL BUILD BACK TO
THE NORTH BRIEFLY ON SUNDAY. AN ARCTIC COLD FRONT WILL DROP SOUTH
ACROSS THE AREA ON MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE...LATE MORNING/EARLY AFTERNOON CLOUD WRANGLING PROVING A
CHALLENGE WITH A WEAK RIDGE OVER THE AREA BUT INSTABILITY FROM
MEAGER HEATING CAUSING CLOUD DEVELOPMENT AND SCATTERED SNOW
SHOWERS. MEANWHILE CLOUDS HAVE SCOURED OUT THE NORTHEAST PORTION
OF THE AREA. WILL GIVE IT ANOTHER GO WITH CLOUDS MOVING INTO THE
EAST AND CLOUDS THICKENING ELSEWHERE...ESPECIALLY AS CLIPPER
MOISTURE MOVE IN FROM THE WEST. WILL ALSO HAVE SCATTERED SNOW
SHOWERS MOST PLACES FOR THE AFTERNOON...BUT WILL DROP TO FLURRIES
FOR THE NORTHEAST.

MORNING UPDATE...WEAK RIDGE OF HIGH PRESSURE
BUILDING IN AND SKIES HAVE CLEARED OR AT LEAST PARTIALLY CLEARED
ACROSS MUCH OF THE WESTERN TWO THIRDS OF THE AREA. CLOUDS DO
REMAIN ACROSS NERN OHIO AND NWRN PA AND THERE ARE HIGH CLOUDS
ADVANCING FROM THE WEST AS WELL BUT THOSE TOO ARE MOSTLY THIN.
CONCERNED THAT FOR A WHILE TODAY WE GET A FAIR AMOUNT OF SUNSHINE
BEFORE THICKER CLOUDS ASSOCIATED WITH THE CLIPPER MOVE IN FROM THE
WEST. UPDATED GRIDS TO REFLECT THIS. WORDING CAME OUT AS A MIX OF
PARTLY CLOUDY AND PARTLY SUNNY MOST PLACES. NO SIGNIFICANT CHANGE
TO WX/POPS. NORTHEAST OHIO AND NWRN PA TEXT STILL CAME OUT MOSTLY
CLOUDY SO WILL CONTINUE TO WATCH THE EVOLUTION OF THE CLOUDS AS
THEY ARE MOVING EAST SLOWLY. ALSO ADJUSTED HOURLY TEMPS TO MATCH
CURRENT READINGS. NOT BAD MOST PLACES BUT INITIALLY HAD NERN OHIO
AND NWRN PA A BIT TO WARM TO START GIVEN THE CLOUDS.

EARLY MORNING UPDATE...DECIDED TO CALL THE REMAINING SNOW SHOWERS
"FLURRIES"...AS THERE IS ENOUGH LOW LEVEL MOISTURE IN THE ARCTIC
AIR TO SQUEEZE OUT SOME FLAKES. THE EXCEPTION WOULD BE ACROSS
NORTHWEST PENNSYLVANIA AND PERHAPS THE ASHTABULA COUNTY LAKESHORE
WHERE SOME LAKE ENHANCEMENT STILL POSSIBLE EARLY THIS MORNING. NOT
EXPECTING MUCH ADDITIONAL SNOW ANYWHERE...PERHAPS LOCALLY UP TO AN
INCH NW PA AND THE ASHTABULA COUNTY LAKESHORE.

ORIGINAL...THE TROUGH IS SHIFTING EAST. SOME RESIDUAL LAKE
ENHANCED SNOW SHOWERS WILL CLIP EXTREME NE OH/NW PA...MAINLY THIS
MORNING. RIDGING AT THE SURFACE AND ALOFT WILL SLIDE ACROSS THE
AREA TODAY. PLENTY OF LOW LEVEL MOISTURE TRAPPED IN THE ARCTIC
INVERSION AND PATCHES OF MID CLOUDS AND INCREASING HIGH CLOUDS ARE
STREAMING IN FROM THE NORTHWEST. NONETHELESS WE WILL LIKELY SEE
SOME HOLES IN THE CLOUDS AND THIN SPOTS AT TIMES UNTIL THE HIGH
CLOUDS THICKEN LATER TODAY.

DESPITE THE WARM ADVECTION...THE AIR MASS TO THE WEST AND SOUTHWEST
IS ARCTIC. I TRIED TO KEEP THE FORECAST TEMPERATURES A FEW DEGREES
BELOW GUIDANCE. SOME AREAS OVER NORTH CENTRAL AND NORTHWEST OHIO
WILL START THE DAY JUST ABOVE ZERO.

WE COULD REACH OUR HIGHS AT THE END OF THE DAY AS THE NEXT CLIPPER
APPROACHES AND THE FLOW COMES FROM THE SOUTH. LIGHT SNOW IS LIKELY
FROM NEAR TOLEDO OR JUST SOUTH OF TOLEDO TO MARION AND MOUNT GILEAD
LATE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
THE CLIPPER TONIGHT IS A SLIGHTLY DIFFERENT ANIMAL THAN THE RECENT
GREAT LAKES CLIPPERS. IT IS IN THE FLOW QUITE FAR TO THE SOUTH. THE
MODELS SEEM TO DISSIPATE THE SYSTEM TOO QUICKLY. I THINK THE SURFACE
LOW SHOULD MAINTAIN A DECENT CIRCULATION AS IT SLIDES DOWN TO THE
OHIO VALLEY. THIS WOULD TAKE THE SIGNIFICANT SNOW JUST SOUTH OF THE
FORECAST AREA. EVERYONE CAN GET SOME LIGHT SNOW AS THE TROUGH ALOFT
CROSSES THE AREA. FINDLAY TO MARION AND MOUNT VERNON WOULD GET A
DECENT SHOT OF 2 OR 3 INCHES OF SNOW. JUST NORTH OF THERE...1-2
INCHES AND MOST OTHERS WOULD SEE AN INCH OR A LITTLE LESS BY
SUNDAY MORNING. TEMPERATURES WILL HOLD UP FOR A WHILE TONIGHT AS
THE SOUTH FLOW AND THE CLOUDS AND SOMEWHAT HIGHER DEWPOINTS BRUSH
THE AREA.

MORE RIDGING ON SUNDAY AND THE GRADIENT TIGHTENS AHEAD OF THE NEXT
COLD FRONT. THE WIND WILL PICK UP NOTICEABLY ON SUNDAY. THERE WILL
LIKELY BE DRIFTING SNOW WHERE THE POWDER IS DEEPER FROM FINDLAY AND
MARION AND MOUNT VERNON UP TO SANDUSKY. THE WARM ADVECTION WILL
CONTINUE UNTIL MONDAY MORNING WHEN THE NEXT COLD FRONT BEGINS TO
SLIDE SOUTH ACROSS THE AREA. HIGHS ON MONDAY WILL OCCUR EARLY...THEN
TEMPERATURES WILL BE DROPPING. THIS WILL BE THE BEGINNING OF AN
EXTENDED STRETCH OF ARCTIC AIR. NOT AS BRUTAL AS THE FIRST WEEK OF
JANUARY BUT COLD NONETHELESS.

ANOTHER WEAK CLIPPER WILL SLIDE MAINLY SOUTH OF THE FORECAST AREA
MONDAY NIGHT AND EARLY TUESDAY. JUST ABOUT ANYONE COULD SEE SOME
LIGHT SNOW...ESPECIALLY FROM AROUND THE ROUTE 30 CORRIDOR SOUTH.
THERE WILL ALSO BE SOME LAKE EFFECT SNOW SHOWERS. DID NOT WANT TO
HIT THE LAKE EFFECT TOO HARD IN THE FORECAST SINCE THE LAKE WILL BE
FREEZING UP. HIGHS ON TUESDAY HARDLY GETTING TO 10 OR MUCH ABOVE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
BELOW NORMAL TEMPERATURES WILL CONTINUE THROUGH THE EXTENDED
FORECAST AS A DEEP UPPER LEVEL TROUGH REMAINS OVER EASTERN NORTH
AMERICA. LOWERED TEMPERATURES A FEW DEGREE FOR TUESDAY NIGHT WHICH
WILL PUSH MOST INLAND AREAS BELOW ZERO. ALTHOUGH WINDS WILL BE
FAIRLY LIGHT...WITH TEMPERATURES THAT COLD WE MAY SEE WIND CHILL
VALUES DROP TO -10 TO -15 DEGREES. WE GET A BRIEF BOUT OF SOUTHERLY
FLOW AND WARM ADVECTION ON WEDNESDAY AHEAD OF THE NEXT CLIPPER BUT
HIGHS WILL STILL ONLY RECOVER TO 10 TO 15 DEGREES WITH CLOUDS AND
LIGHT SNOW MOVING IN LATE IN THE DAY. THE SUBSEQUENT COLD FRONT TO
FOLLOW ON WEDNESDAY NIGHT WILL PUSH 925 MB TEMPS BACK DOWN TO -16C
AND HIGHS MAY STRUGGLE TO EXCEED 10 ON THURSDAY.

BEST CHANCES FOR SNOW LOOK TO BE ON WEDNESDAY EVENING BUT CONFIDENCE
IN TIMING FRONTS AND PRECIPITATION IS LOW IN THIS PATTERN. MODELS
HAVE STRUGGLED WITH HANDLING THE ENERGY DIVING SOUTH FROM THE ARCTIC
AND EXPECT TIMING WILL NEED TO BE REFINED AS WE MOVE THROUGH THE
WEEK.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
BKN TO OVC AT OR AROUND 2K FEET TO START THIS AFTERNOON. LOW
PRESSURE ACROSS EASTERN IOWA WILL SHIFT SOUTHEAST TO NEAR CVG BY
MIDNIGHT AND THEN FILL/WEAKEN AND LIFT NORTHEAST UP THE UPPER OHIO
RIVER VALLEY EARLY SUNDAY MORNING. AS THIS APPROACHES WINDS WILL
SHIFT MORE SOUTHERLY FOR A TIME AND THEN GO LIGHT/VRB OVERNIGHT.
SUNDAY WINDS WILL BEGIN TO GUST FROM THE WSW TO 20 TO 30 KNOTS.
THERE MAY BE A PERIOD OF TIME TONIGHT...ALTHOUGH A SMALL
WINDOW...FOR CEILINGS TO IMPROVE TO VFR. THEN MVFR AND IFR LIKELY
FOR THIS EVENING THROUGH SUNDAY MORNING. HEAVIEST SNOW WILL TAKE A
SOUTHERLY TRACK AND HAVE CONTINUED TO HIT THOSE TERMINALS WITH
1-2SM IN LIGHT SNOW. SYSTEM PULLS AWAY SUNDAY MORNING AND MAY GET
SOME IMPROVEMENT IN CEILINGS FOR TOL/FDY BEFORE 18Z SUN.

OUTLOOK...NON VFR LIKELY SUNDAY THROUGH THURSDAY WITH ONLY SHORT-
LIVED BREAKS OF VFR.

&&

.MARINE...
STRONG WINDS OF 25 TO 30 KNOTS ON THE EAST END OF THE LAKE EARLY
THIS MORNING WILL DECREASE TO 15 TO 25 KNOT TODAY AND REMAIN OUT OF
THE SOUTHWEST WITH A RIDGE OVER THE OHIO VALLEY. WINDS WILL DECREASE
TO 10 TO 15 KNOTS TONIGHT BUT INCREASE QUICKLY ON SUNDAY AHEAD OF
THE NEXT ARCTIC FRONT APPROACHING FROM THE NORTH. A GALE WATCH IS IN
EFFECT FOR SUNDAY AFTERNOON AND EVENING WITH 35 TO POSSIBLY EVEN 40
KNOT GALES EXPECTED. THE COLD FRONT WILL FINALLY PUSH SOUTH ACROSS
THE LAKE ON SUNDAY NIGHT WITH WINDS SHIFTING TO THE NORTH AT 10 TO
20 KNOTS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
     LEZ061-142>149-162>169.

&&

SYNOPSIS...KOSARIK
NEAR TERM...TK/KOSARIK
SHORT TERM...KOSARIK
LONG TERM...KEC
AVIATION...OUDEMAN
MARINE...KEC
Hazardous weather outlook, Jan 18, 4:33 AM EST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
433 AM EST SAT JAN 18 2014

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-190945-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
433 AM EST SAT JAN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ARCTIC AIR WILL MOVE INTO THE AREA EARLY NEXT WEEK. HIGHS WILL
GENERALLY BE IN THE TEENS WITH LOWS NEAR ZERO MUCH OF THE WEEK.
WIND CHILL VALUES WILL RANGE FROM -5 TO -15 AT TIMES. A WIND CHILL
ADVISORY MAY BE NEEDED AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-190945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
433 AM EST SAT JAN 18 2014

...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jan 18, 10:18 AM EST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1018 AM EST SAT JAN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 AM     SNOW             FRANKLIN CTR            41.92N  80.24W
01/18/2014  M2.3 INCH        ERIE               PA   SNOW SPOTTER

            24 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1400398

LW
Local storm report, Jan 18, 10:22 AM EST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1022 AM EST SAT JAN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     SNOW             4 SSE MARION            40.53N  83.09W
01/18/2014  M3.4 INCH        MARION             OH   COCORAHS

            24 HOUR SNOWFALL.

0530 AM     SNOW             5 S BELLEVUE            41.20N  82.84W
01/18/2014  M5.0 INCH        SENECA             OH   COCORAHS

            24 HOUR SNOWFALL.

0530 AM     SNOW             1 NW BUCYRUS            40.81N  82.98W
01/18/2014  M3.8 INCH        CRAWFORD           OH   COCORAHS

            24 HOUR SNOWFALL.

0600 AM     SNOW             1 SW FREMONT            41.34N  83.12W
01/18/2014  M2.0 INCH        SANDUSKY           OH   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             1 N BELLEVUE            41.28N  82.84W
01/18/2014  M5.2 INCH        HURON              OH   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             N BERLIN HEIGHTS        41.33N  82.49W
01/18/2014  M5.4 INCH        ERIE               OH   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             2 NNE CASTALIA          41.42N  82.79W
01/18/2014  M3.0 INCH        ERIE               OH   COCORAHS

            24 HOUR SNOWFALL.

0800 AM     SNOW             6 SW WELLINGTON         41.11N  82.30W
01/18/2014  M2.0 INCH        LORAIN             OH   COCORAHS

            24 HOUR SNOWFALL.

0930 AM     SNOW             1 E SHEFFIELD LAKE      41.49N  82.09W
01/18/2014  M2.2 INCH        LORAIN             OH   COCORAHS

            24 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1400399
EVENT NUMBER CLE1400400
EVENT NUMBER CLE1400401
EVENT NUMBER CLE1400402
EVENT NUMBER CLE1400403
EVENT NUMBER CLE1400404
EVENT NUMBER CLE1400405
EVENT NUMBER CLE1400406
EVENT NUMBER CLE1400407

LW

Nearby

Gale Warnings in Ohio, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.